Post Number: 1
|Posted on Wednesday, December 14, 2011 - 06:53 pm: ||
Hi, my name is Victoria, and I just very recently turned 18: Ive had my kidney transplant for 3 years, and not once had I had any problems of any kind, but yesterday, I was called into my nephro's office after some routine tests, and was informed that my creatinine levels had gone up to a 1.9, something that had never happened.
Maybe it sounds silly to you, but I feel scared, and this is, I believe, mainly because in those 3 years, Ive never ha any troubles, and had always taken Sandimmune as a my main med, along with some Myfortic. Because of my rising creatinine levels, my doctor decided that we're gradually lowering Sandimmune doses, and incorporating Rapamune, to finally end up with only the Rapamune, instead of my "beloved" Sandimmune.
As I mentioned, they've never changed my meds, and I'm kind of scared of side effects, or perhaps my body not taking Rapamune as well as it did Sandimmune, and rejecting my kidney or something like that. Could you guys out there tell me how it goes when they first change your medicines and if this could mean any problems? I havent mentioned my fears to my mum, because I know she worries a lot, and dont want her to know that I'm actually very scared, so Ive been pretending to be alright, but even at school today I kept worrying!
My doctor said there shouldnt be any symptoms, but I'm sure youve all experienced the anxiety for this or that reason some time, havent you?
Any and all help would be awesome, and I feel so glad that I found this website while looking for Rapamune side effects!
Post Number: 5179
|Posted on Wednesday, December 14, 2011 - 09:07 pm: ||
Victoria, I think that anxiety can happen at any time. It depends on the person. I think that if your doctor is confident, as it appears he is, that you should not worry. Shortly after I had my transplant, I developed CMV. They knew that it was going to happen because my wife, who was also my donor had gotten CMV as a child, as about 75% of the adult population has also experienced. I had not. So she was CMV positive and I was CMV negative. They had me on an antiviral for 9 months to protect my kidney. I was given the symptoms of what CMV would be like when I got it. Well, I got it and called them to tell them I had it! Of course, they wanted me to be tested, and sure enough, I had it. As a result, I had to drop cellcept all together because when cellcept was reintroduced at half of the original strength, the virus came back. I had been doing well enough that they told me that they did not think I needed it. I have not taken it since. Good luck to you and welcome to Transplant Buddies!
Post Number: 107
|Posted on Wednesday, December 21, 2011 - 07:51 pm: ||
Hi Victoria, it's normal to feel anxious about changing meds. I know I would be in your situation. Talking to your doctor, or even your transplant nurse/coordinator may help ease those fears. Ask them any question you have, sometimes it helps just getting reassurance from a doctor.
By the way, I take Rapamune and Myfortic, going on 4 years. I have no complaints so far, and my creatinine is .8.
Wish you the best!
|Kidney Transplant 2008. My brother donated.|
Post Number: 359
|Posted on Thursday, December 22, 2011 - 07:16 am: ||
Welcome to TransplantBuddies! I am looking forward to hearing from you often.
|Kate/Jeremy's Mom |
registered organ/ tissue donor
Jeremy donated Easter morning,4/12/2009
-"How can we not be organ/tissue donors?" -Jeremy D. 11/28/80 - 04/11/09
- Baton Rouge,LA. USA-
Post Number: 715
|Posted on Friday, December 23, 2011 - 12:19 am: ||
Welcome to Transplantbuddies!
I used Sandimune successfully for 21 years with a kidney. When I needed a new liver in 2007, I was told I would not need to change medicines and everything would go on as before. WELL! When I finally woke up after the liver transplant, EVERY old medicine I had taken was off my new medicine list! I was on Prograf and Cellcept as antirejection meds. I soon was removed from Cellcept and Prograf became my sole drug. After 19 months of it, realizing that Prograf was nearly as toxic to kidneys as cyclosporine, I asked for a change. I was given Rapamune, an antirejection medicine not known for nephrotoxicity. In three months, my liver lab figures were way higher than were safe. Rapamune gave way--AGAIN---to Prograf. Rapamune had reduced my creatinine a bit from the Prograf numbers, but I could not tolerate the liver damage it gave me.
Here is the point to this whole shaggy dog story: Through all these changes, I felt no changes at all. (Rapamune problems were detectable only through the labs) Your doctor will watch your lab results, being especially watchful for any unexpected changes. They are trying to stop the increase of creatinine, which at this time is minimal. (Many kidney transplants wish their creatinines were as low as yours!) They did not wait till yours had climbed to a new higher level before acting. At this early stage, yours may recede to earlier levels, but if not, you still have an enviable number. You have a right to be apprehensive and ask questions. In this case, I think you may be able to put your fears aside and enjoy your transplant.
All the best to you Victoria. May you and your extra kidney enjoy a long life together.
And a Happy New Year to all transplant patients.
|Kidney Transplant - Aug 30, 1986 - Type One Diabetes |
Liver Transplant - May 15, 2007 - Hepatic Carcinoma due to Hepatitis C
Post Number: 1
|Posted on Friday, December 23, 2011 - 01:58 am: ||
What’s so special about Kashmir? Surely this question has got no answers, because every inch of Kashmir, every moment of your stay in Kashmir is special on its own terms. Your stay at the luxurious houseboats is certainly different with the snowfall experiences in Sonmarg, or the beauty of the roadside apple orchards is distinct when considered with the shikara boating experience in Dal Lake. But each of them will be the unforgettable ones, and RightTravelsOnline.com ignites your desire to be there. Rush to www.righttravelsonline.com/Kashmir-Travel-Tour-Package.asp to have the tour of your life.
Post Number: 11
|Posted on Wednesday, January 04, 2012 - 06:29 pm: ||
I was on Cyclosporin for 20 years and breathed a massive sigh of relief when I was changed to Rapamune.
You will have the benefit of knowing that Rapamune is not toxic to the kidney, like Cyclosporin is, and, if you are similar to me, you'll enjoy a relatively side effect free time on Rapamune. You may experience mouth ulcers (which can be controlled with certain mouthwashes) but hopefully little else.
Post Number: 3
|Posted on Monday, January 16, 2012 - 09:17 pm: ||
Thank you, everyone!
It's been a while since I posted my little "rant", but I (for some reason) thought no one would reply. How wrong I was! Thank you very much for all of your advise/experiences. It's been a month, approximately, since I changed to Rapamune, though I am still taking 25mg Cyclosporine in the morning and in the evening.
I've recently been experiencing sort of a light-headedness kind of thing, though it feels more like a random "inned head-bobbing", that I just cannot quite name.. accompanied by some mild (what seem to be) panic attacks where I feel the need to "check" if I'm okay, and not going back to when I was sick, though these go away. I've also experience nightmares two nights this month, and I used to get no nightmares before.
I'm not sure if this could be because of the medicine changes, or because I was so stress and anxious about the change, and this is sort of the "release" of all the stress I had... any similar experiences?
Thank you all so much for being so nice and sympathetic!